Anyone on Lexapro?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MommyKimmie
Regular Member


Date Joined Sep 2006
Total Posts : 45
   Posted 11/16/2006 6:47 PM (GMT -6)   
I was just started on 10 mg of Lexapro, and just wondering if anyone has experience with it. I feel a little better in the 4 days that I've been taking it. I take it right before bed since it makes me drowsy, but then I can't sleep through the night. I think it may be because of the med. Anyone taken this before, how'd it work for you?
Thanks-Kim

hopefulmigrainer
Veteran Member


Date Joined Oct 2006
Total Posts : 902
   Posted 11/16/2006 10:34 PM (GMT -6)   
Hi Kim, I take Lexapro. She has me take at 5PM. The drug is most likely to make you sleepy but sometimes it goes the opposite. The worst side effect that I have noticed with it is increased appetite - good ole weight gain. Feel better!
Talk2Kel 
DX: chronic migraine, cervical degeneration, depression/anxiety 
RX: Wellbutrin, Lexapro, Soma, Immitrex 
"You don't find out that God is all you've got until God is all you've got."


harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 11/17/2006 12:54 AM (GMT -6)   
lexapro is one of many prozac type meds, one of them, citalopram helped me a lot for my anxiety and panic attacks and I took it for several years
 
everyone reacts differently to them with the possible exception of family members
so these meds can stimulate 1 person, sedate another and have neither effect on a third
I think 10 is a bit too high to start on but if you are doing reasonably OK stay on it, best to take just before bed if it continues to sedate you
 
gradually work the dose up to say 15 then wait up to 6 weeks to see whether its going to help you, theres a small chance it wont eyes
sadly help and side effects cant be predicted, you have to take it and see what, if anything, happens
recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional


GiftOfGod
Regular Member


Date Joined Jul 2006
Total Posts : 63
   Posted 11/17/2006 1:51 AM (GMT -6)   
I also take Lexapro , funny because i would take them at night but couldnt sleep so i switched it to around 6pm and its worked great ever since. Took me about 2 weeks to get adjusted. I have been taking them for about 4 months now.     5mg  worked for me

scaredycat
Regular Member


Date Joined Oct 2006
Total Posts : 41
   Posted 11/17/2006 2:34 PM (GMT -6)   
Hi Mommiekim,
 
I have taken lexapro a while ago and it worked really quickly with very few side effects, went off for 5 months and then had a bad relapse and started taking it again, they started me at 10 which like Harry said is a little high but that is what they started me at last time, anyway this time I had more side effects, it actually made me more anxious and I had the sweats and dry mouth, so I cut down to 5 for a while than went up gradually to 7.5 and then 10 now for the last couple weeks.  Let me tell you that I am glad I stuck it out because I am feeling much better now, not perfect but much better but it did take time, I have now been taking it almost 6 weeks and it took about a month before it really started helping not like the first time so it just depends, I was also messing around with the dosage which sometimes you need to do too, just make sure to talk to your doctor  first.  I was starting to think it wasn't going to work but it did and if this one doesn't do it for you another probably will, just hang in there and give it some time, keep busy too, easier said than done I know especially with little motivation but just never give up it does get better. 
 
take care,
scaredy

scaredycat
Regular Member


Date Joined Oct 2006
Total Posts : 41
   Posted 11/17/2006 2:34 PM (GMT -6)   
sorry one more thing, the side effects also subside as your body gets used to it. 

MommyKimmie
Regular Member


Date Joined Sep 2006
Total Posts : 45
   Posted 11/18/2006 7:03 PM (GMT -6)   
Thanks everyone. I seem to be tolertating it pretty well. I thought that 5 mgs was a small dose, but I guess I was wrong. I have noticed that it does make me drowsy but then I can't seem to sleep through the night. I am thinking about taking the dose at dinner time, and see how that goes. It has helped me though, my mood seems so much better and I'm not as anxious as I usually am. All though I'm still not up to where I hope to be cause I was in a terrible crowd today and found myself becoming edgy. Crowds give me panic attacks. Anyhow I do seem to see a difference.
Thanks a bunch-Kim
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 01, 2016 3:42 AM (GMT -6)
There are a total of 2,697,034 posts in 297,709 threads.
View Active Threads


Who's Online
This forum has 152328 registered members. Please welcome our newest member, MrsH.
163 Guest(s), 5 Registered Member(s) are currently online.  Details
AzerilA, Richard in NY, Gemlin, Migz27, cb1234


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer